MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER16; INTRODUCER CATHETER

INARI MEDICAL, INC. TRIEVER16; INTRODUCER CATHETER
Model Number 25-101
Medical Device Problem Codes Break (1069); Collapse (1099); Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The inari device was returned to inari for evaluation and the findings will be summarized in a supplemental report.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A female patient in her early 40s was diagnosed with a chronic deep vein thrombosis (dvt) in the left leg.On (b)(6) 2022, the patient underwent a thrombectomy with the inari flowtriever retrieval/aspiration system.While utilizing the triever16 (t16) in the left popliteal vein, a portion of the t16 broke off into the deep femoral vein.At this point, approximately 10% of the clot had been retrieved.The physician was able to advance a kelly forceps a few centimeters into the access track and successfully remove the broken piece.There was no resulting patient harm.The treating physician suspected the patient had scar tissue that caught on the t16 catheter.The company representative present during the case clarified that the procedure was completed uneventfully using balloon dilation to address the scar tissue in the vessel.
 
Additional Manufacturer Narrative
The triever16 was returned to the manufacturer and evaluated.The device was subjected to dimensional evaluation and visual inspection.The dimensional analysis demonstrated that the luer and dilator met dimensional specifications.Visual inspection confirmed the break and identified obvious damage in two other locations; leading up to the shaft break, approximately 29 cm from the distal tip of the shaft, the shaft was crushed and compromised.Additionally, after the shaft broke in the braided section, the shaft was crushed and compromised.Both damaged locations indicate the device was subjected to excessive force/manipulation.In addition, a slight deformation was observed on the dilator; the etiology of this finding remains unknown.The root cause analysis concluded the catheter breakage was most likely attributed to inadvertent use error (device manipulation and no introducer sheath used) combined with patient anatomy (scar tissue present in treatment area); the slight deformation observed on the dilator may also have contributed.The device labeling includes the following warning statement: "do not advance catheter without dilator fully inserted.Avoid using excessive force to advance or retract against resistance.If excessive resistance occurs, retract, and remove the device.Excessive force against resistance or advancement without dilator fully inserted may result in damage to the device or vessel perforation".Manufacturer reference #: (b)(4).

Brand Name
TRIEVER16
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
6001 oak canyon
suite 100
irvine, CA 92618
8779234747
MDR Report Key15602183
Report Number3020347218-2022-00003
Device Sequence Number2200807
Product Code QEW
UDI-Device Identifier00850291007130
UDI-Public00850291007130
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K211013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2024
Device Model Number25-101
Device Lot Number22040071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer05/15/2023
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLOWSAVER
Patient Age42 YR
Patient SexFemale